Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Niacin and "Flushing Effect" on skin
Apr 26, 2011

I just read your response to increasing HDL. I have increased my B-50 to 3/day recently, and have noticed that I also have much more itching and flakey skin. Is that the "flushing effect" you mentioned? I have HIV/HCV, am on Lamivudine/Stavudine and Efavirenz in the Philippines. 66 yr. old, diagnosed 4 months ago. Have had lots of dry skin and rashes for almost a year and it's getting worse. Also just started lanoxin for heart, which I had taken before with no side-effects. The itching and flaking are driving me nuts! Thanks, Rod

Response from Dr. Henry

Flushing from niacin is usually not flaking but red sometimes warm skin over modestly large areas of skin. Very dry skin common with HIV results in flaking itching skin and can be aggravated some HIV drugs. May benefit from dermatology consultation. KH



Previous
Again, not a question but a comment... deeply thankful
Next
HIV Muscle wasting and Anabolic Replacement

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement